Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 7, 2018, 11:48 PM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 11:48 PM CDT (04:48 UTC)
- Expired
- Sep 8, 2018, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WGUS54 KSJT 080448 FFWSJT TXC435-080745- /O.NEW.KSJT.FF.W.0028.180908T0448Z-180908T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Angelo TX 1148 PM CDT FRI SEP 7 2018 The National Weather Service in San Angelo has issued a * Flash Flood Warning for... Western Sutton County in west central Texas... * Until 245 AM CDT. * At 1147 PM CDT, Doppler radar indicated slow moving showers producing heavy rain in southwest Sutton County. Radar estimates that over 2 inches has fallen in the past hour. Flash flooding will likely begin shortly. * Some locations that will experience flooding include... Sonora, The Intersection Of Us- 277 And Ranch Road 189, The Intersection Of I- 10 And Ranch Road 1989 and Us-277 Near The Sutton- Edwards County Line. This includes the following low water crossings ... Do not drive through these low water crossings or any other low water crossing with water flowing across the roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3063 10096 3064 10040 3029 10040 3029 10096 $$ SJH
1 follow-up statement
249 WGUS74 KSJT 080553 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 1253 AM CDT SAT SEP 8 2018 TXC435-080745- /O.CON.KSJT.FF.W.0028.000000T0000Z-180908T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sutton TX- 1253 AM CDT SAT SEP 8 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR WESTERN SUTTON COUNTY... At 1251 AM CDT, Doppler radar indicated showers producing moderate to heavy rain over south-central Sutton County. Radar estimates that up to 3 inches of rain has fallen in the past hour over southwestern Sutton Country, and so there is still an immediate threat of flash flooding. Some locations that will experience flooding include... Sonora, The Intersection Of Us- 277 And Ranch Road 189, The Intersection Of I- 10 And Ranch Road 1989 and Us-277 Near The Sutton- Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3063 10096 3064 10040 3029 10040 3029 10096 $$ SJH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:30 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 6:30 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 630 PM CDT Fri Sep 7 2018 .AVIATION... /00Z TAFS/ Scattered showers and thunderstorms will continue to cause reduced ceilings, reduced visibility, and occasional cloud to ground lightning across the terminals. MVFR to IFR conditions are possible with little improvement expected through the entire TAF period. && .PREV DISCUSSION... /issued 320 PM CDT Fri Sep 7 2018/ SHORT TERM... (Tonight and Saturday) ..Flash Flooding Possible This Evening and Tonight... The potential for additional flash flooding remains primary concern. Short term models indicate the cold front, and its associated convection, will slowly move more into our central counties this evening and tonight. The flash flood watch continues for all our counties, through tonight. LONG TERM... (Saturday Night through Friday) ..Rain Continues Through Sunday... With most of the focus today on the short term, not much time for a long discussion here. Models continue to slowly push this system south east, and by Sunday afternoon, the system moves south and east of our area. Until then, the potential for flash flooding will continue, mainly for our Interstate 10 corridor southern counties Saturday night into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 77 66 81 / 60 50 20 10 San Angelo 69 79 66 82 / 70 50 20 30 Junction 70 79 67 81 / 70 70 40 40 Brownwood 70 79 68 81 / 70 60 30 20 Sweetwater 67 77 65 80 / 50 40 10 10 Ozona 68 77 66 82 / 70 60 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 5 AM CDT Saturday for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 99/99/41
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 330 PM CDT Fri Sep 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 330 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to affect the area this afternoon and tonight. Some of the rainfall will be heavy at times. The heavy rainfall, in addition to already saturated soils, will result in an increased flash flood threat. A Flash Flood Watch is in effect from this morning through early Saturday morning. Deadly lightning will also be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will likely continue Saturday, with lesser rainfall chances on Sunday. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 7, 8:33 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
09/07/2018 TOM GREEN TX LAW ENFORCEMENT
NUMEROUS STREETS AND LOW WATER CROSSINGS FLOODED ACROSS
SAN ANGELO.
&&
EVENT NUMBER SJT1800119
MCLocal storm report, Sep 7, 10:24 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1024 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD NOVICE 31.99N 99.62W
09/07/2018 COLEMAN TX LAW ENFORCEMENT
FLOODING ACROSS COUNTY ROAD 419 NEAR NOVICE. 1 VEHICLE
WAS WASHED OFF THE ROADWAY. OCCUPANTS SAFELY LEFT THE
VEHICLE.
&&
EVENT NUMBER SJT1800120
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:04 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Sep 7, 8:44 PM CDT | Areal Flood Warning | SJT | Menard | 6 hr |
| Sep 7, 9:31 PM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 3 hr |
| Sep 8, 12:14 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 8, 2:09 AM CDT | Flash Flood Warning | SJT | Haskell | 3 hr |
| Sep 8, 4:38 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Sep 8, 6:12 AM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| Sep 8, 8:43 AM CDT | Areal Flood Advisory | SJT | Menard, Schleicher, Sutton | 3 hr |
| Sep 8, 12:27 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Sep 8, 12:47 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Sep 8, 4:40 PM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.